Infinite prandtl number convection

Peter Constantin, Charles R. Doering

Research output: Contribution to journalArticlepeer-review

141 Scopus citations


We prove an inequality of the type N ≤ CR1/3(1+log+R)2/3 for the Nusselt number N in terms of the Rayleigh number R for the equations describing three-dimensional Rayleigh-Bénard convection in the limit of infinite Prandtl number.

Original languageEnglish (US)
Pages (from-to)159-172
Number of pages14
JournalJournal of Statistical Physics
Issue number1-2
StatePublished - Jan 1999
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics


  • Convection
  • Heat transport
  • Nusselt number
  • Turbulence


Dive into the research topics of 'Infinite prandtl number convection'. Together they form a unique fingerprint.

Cite this